Severe drug hypersensitivity syndrome due to sulphasalazine in patient with rheumatoid arthritis

Abstract

Drug Hypersensitivity Syndrome, also known as Drug Rash with Eosinophilia and Systemic Symptoms is a severe adverse reaction characterized by clinical manifestations including fever, skin eruption, lymphoadenopathy, associated with eosinophilia, leukocytosis and multiple visceral involvement, with 10% of mortality due to development of multiple organ failure. This reaction usually occurs between two and six-eight weeks after the beginning of the treatment and may not resolve with interruption of the suspected drug. Sulfonamides, anticonvulsant, allopurinol are the most frequently involved molecules, but recently cases have been described also with gabapentin and strontium ranelate. In the present report we describe a case of a patient with rheumatoid arthritis who presented severe drug hypersensitivity syndrome, with liver and kidney involvement due to sulphasalazine.

Dimensions

Altmetric

PlumX Metrics

Downloads

Download data is not yet available.
Info
Issue
Section
Case Reports
Statistics
  • Abstract views: 939

  • PDF: 712
How to Cite
Gutierrez, M., Filippucci, E., Bugatti, L., Bertolazzi, C., & Grassi, W. (1). Severe drug hypersensitivity syndrome due to sulphasalazine in patient with rheumatoid arthritis. Reumatismo, 61(1), 65-68. https://doi.org/10.4081/reumatismo.2009.65

Most read articles by the same author(s)

1 2 3 > >>